Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Treatment for vaginitis along with asthma - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi, I am a 32 year old female with asthma. I have been fighting upper respiratory infections for over one month now. I developed vaginal itching and burning after the last infection, treated myself with OTC yeast infection meds and felt. I am now on a new antibiotic (Levoquin) and my respiratory symptoms are improving, however yesterday there was a cottage cheese-like substance inside my vagina. There is more today. One of the stated possible side effects of Levoquin is yeast infection. I will be taking the Levoquin for 6 more days. My question is, should I use monistat again now, or should I wait until I have finished the course of Levoquin.
Doctor :   Hi
User :   Hi.
Doctor :   Let me read it
Doctor :   The vaginitis you now have could be of mixed infection
Doctor :   so only monistat may not help
User :   I will see my regular physician again on the 26th.
Doctor :   you will also have to take Metronidazole tablets along with it
User :   Would that be for yeast or bacteria?
Doctor :   Bacteria
User :   there is no odor or itching at this time, only the discharge.
Doctor :   Yes, the first episode of vaginitis is usually only fungal
Doctor :   for which you had rightly taken monistat
User :   I did not have a second episode until I took the Levoquin, so I am thinking that the levoquin may have killed beneficial microbes allowing the yeast free reign.
Doctor :   You are right
User :   In either case, I will probably need to take the monistat. My concern is that if I take it now, my system will still be out of balance until I am finished with the Levoquin.
User :   but if I wait, then I'm sure it will be more uncomfortable.
User :   The metronidazole is also an antibiotic?
Doctor :   Yes metronidazole is also an antibiotic
User :   I think that I would wait on that until I am finished with the Levoquin, and see where I am then.
User :   Do you think the monistat will also be more effective if I wait?
Doctor :   Right now you can go ahead & teke the same course of Monistat along with Levoquin
User :   Thank you.
User :   I appreciate your assistance.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor